question-icon

What is diphtheroids infection and is Azithromycin 500mg safe to

default
Posted on Thu, 4 Apr 2019
Question: What is diphtheroids infection and is Azithromycin 500mg safe to take for it if you have heart failure? Also can Azithromycin cause loss of smell and taste?
doctor
Answered by Dr. Shyam B. Kale (2 hours later)
Brief Answer:
Please see the detailed answer below.

Detailed Answer:
Hello,

I can understand your concern.

Diphtheroids infection is an infection caused by Corynebacterium diphtheriae bacillus. It is usually spread from person to person through infected person coughing, sneezing, nose blowing.

Tab. Azithromycin may affect heart rhythm by causing QT prolongation. Though it is one of the rare side effects but can be seen, so it's advisable to kindly consult with your concerned Cardiologist.

As per my clinical experience, tab. Azithromycin does not cause a loss of smell and taste.

Hope I have answered your query.
Let me know if I can assist you further.

Regards,
Dr Shyam Kale

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Shyam B. Kale

General & Family Physician

Practicing since :2011

Answered : 3561 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

192 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What is diphtheroids infection and is Azithromycin 500mg safe to

Brief Answer: Please see the detailed answer below. Detailed Answer: Hello, I can understand your concern. Diphtheroids infection is an infection caused by Corynebacterium diphtheriae bacillus. It is usually spread from person to person through infected person coughing, sneezing, nose blowing. Tab. Azithromycin may affect heart rhythm by causing QT prolongation. Though it is one of the rare side effects but can be seen, so it's advisable to kindly consult with your concerned Cardiologist. As per my clinical experience, tab. Azithromycin does not cause a loss of smell and taste. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr Shyam Kale